MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CLOSED WOUND SUCTION; WOUND DRAIN
Catalog Number 0043610
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the hospital user stated that they could reach out to them and to coordinate some educational information on the hemovac drains.They had a second drain break at the y-port site.They would like to ensure education and potential product failure was not an issue.Per follow up information received on 16jan2026, stated that 1 patient returned for new drain placement.1 was able to be pieced together enough to continue working.The patient returned to surgery.The y-site shattered, unable to troubleshoot.No patient identifiers.The two lots were ngkt1705 and ngkn3419.No physical samples available.
 
Event or Problem Description
It was reported that the hospital user stated that they could reach out to them and to coordinate some educational information on the hemovac drains.They had a second drain break at the y port site.They would like to ensure education and potential product failure was not an issue.Per follow up information received on 16jan2026, stated that 1 patient returned for new drain placement.1 was able to be pieced together enough to continue working.The patient returned to surgery.The y site shattered, unable to troubleshoot.No patient identifiers.The two lots were ngkt1705 and ngkn3419.No physical samples available.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it states, 8.Before starting the drainage procedure, ensure that all the connections are tight and free of any obstructions within the drainage pathway.Connections to check are: i) drain to suction source.Ii) y connector (when applicable): ¿ drain to y connector.¿ y connector to suction source.Warnings: 10.To avoid the possibility of drain damage or breakage, please follow these steps: a.Avoid suturing through drains.B.Drains should lie flat and in line with the skin exit areas.C.Particular care should be taken to avoid any obstacles to the drain exit path.D.Drains should be checked for free motion during closure to minimize the possibility of breakage.E.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments as these could cause cuts or nicks and lead to subsequent structural failure of the drain.F.Surgical removal may be necessary if drain is difficult to remove or breaks.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.No additional actions can be taken at this time.Correction: d,e.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CLOSED WOUND SUCTION
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24206297
Report Number1018233-2026-00451
Device Sequence Number9635622
Product Code GCY
UDI-Device Identifier00801741049354
UDI-Public(01)00801741049354(11)250227(17)291231(10)NGKN3419
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0043610
Device Lot NumberNGKN3419
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown